epiH Search

CLOSE



Epidemiol Health > Accepted Articles
Epidemiology and Health 2019;e2019026.
DOI: https://doi.org/10.4178/epih.e2019026    [Accepted] Published online June 16, 2019.
Severe Adverse Effects Associated with Tramadol Over Dose in 2013-2017, Iran
Paria Habibollahi2  , Alireza Garjani3,4  , Samad Shams Vahdati1  , Seyyed-Reza Sadat-Ebrahimi5  , Neda Parnianfard3,4 
1Emergency Medicine Research Team, Tabriz University of Medical Sciences, Tabriz, Iran
2Pharmaceutical Analysis Research Center, Tabriz University of Medical Sciences, Tabriz, Iran
3Iranian EBM Center: A Joanna Briggs Institute Affiliated Group, Drug Applied Research Center, Tabriz University of Medical Sciences, Tabriz, Iran
4Department of Pharmacology and Toxicology, Tabriz University of Medical Sciences, , Tabriz, Iran
5Research Center for Evidence-Based Medicine, Health Management and Safety Promotion Research Institute, Tabriz University of Medical Sciences, Iranian EBM Center: A Joanna Briggs Institute Affiliated Group, Drug Applied Research Center, Tabriz University
Correspondence  Samad Shams Vahdati ,Tel: +984133372084, Email: sshamsv@gmail.com
Received: April 5, 2019  Accepted after revision: June 16, 2019
Abstract
Purpose:
Severe complications have been reported for tramadol overdose; however, few large-scale studies have investigated this issue. Therefore, this study aimed to explore the manifestations and complications associated with tramadol overdose in patients admitted to an intoxication referral center in northwestern Iran.
Method:
Patients with tramadol overdose admitting to Sina Teaching-Hospital of Tabriz during 2013-2017 were included. For each patient the following data were collected: demographics, previous drug or medication overdose, being in period of quitting drugs, ingested dose of tramadol and co-ingestants, Glasgow Coma Scale (GCS) and clinical symptoms of patients at time of admission, and admission characteristics. Serotonin toxicity was diagnosed if the patients fulfilled the Hunter’s criteria. Multiple logistic regression was performed seeking the associated variables with the incidence of severe effects of tramadol overdose.
Results:
512 cases of tramadol overdose were evaluated, of which 359 patients were included that had a median age of 41 (16-69) years old and median tramadol dose of 1500 (500-4000) mg. The most frequent complications associated with tramadol overdose were hypertension (38.4%), tachycardia (24.8%) and seizure (14.5%). No serotonin toxicity was detected in patients. Having a GCS <15, being poisoned with a tramadol dose of >1000 mg, being in the period of quitting drugs, being 30-49 years old and being a male were significantly related to the incidence of severe effects of tramadol overdose.
Conclusion:
Although seizure was prevalent among Iranian patients with tramadol poisoning, serotonin toxicity and cardiac shock were rare findings.
Keywords: tramadol; serotonin toxicity; over dose; over dose
TOOLS
Share :
METRICS Graph View
  • 0 Crossref
  • 0 Scopus
  • 205 View
  • 41 Download


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
FOR AUTHORS AND REVIEWERS
Editorial Office
Graduate School of Cancer Science and Policy, National Cancer Center
323 Ilsan-ro, Ilsandong-gu, Goyang 10408, Korea
TEL: +82-2-745-0662   FAX: +82-2-764-8328    E-mail: enh0662@gmail.com

Copyright © 2019 by Korean Society of Epidemiology. All rights reserved.

Developed in M2community

Close layer
prev next